Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 16, 2016, 9:38 PM CDT for Fisher County, Nolan County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2016, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 17, 2016, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 9:40 PM CDT | FLASH FLOOD | 8 Sw Roby, TX | EIGHT TO 10 INCHES OF WATER WAS OVER THE ROAD ON FM419. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3416 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WGUS54 KSJT 170238
FFWSJT
TXC151-353-170530-
/O.NEW.KSJT.FF.W.0001.160417T0238Z-160417T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
938 PM CDT SAT APR 16 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FISHER COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1230 AM CDT
* AT 936 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS IMMINENT OR
OCCURRING. THE WARNED AREA HAS RECEIVED 3 TO 5 INCHES OF RAINFALL
AND AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SWEETWATER...ROSCOE...ROBY...WASTELLA...HOBBS...LONGWORTH...SYLVESTER...
MCCAULLEY...CAPITOLA...GANNON...BUSBY...I-20 NEAR THE NOLAN-
MITCHELL COUNTY LINE...US-180 NEAR THE FISHER-
SCURRY COUNTY LINE AND US-84 NEAR THE NOLAN-FISHER COUNTY LINE.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
US 180 CROSSING 7 MILES WEST OF ROBY...
IH 20 FRONTAGE ROADS CROSSING PLUM CREEK...
IH 20 FRONTAGE ROADS CROSSING SWEETWATER CREEK...
IH 20 FRONTAGE ROADS CROSSING BITTER CREEK AND
COUNTY ROAD 108 CROSSING KILDOOGAN CREEK.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3281 10018 3249 10028 3240 10066 3279 10066
$$
DANIELSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 3:23 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 16, 3:23 PM CDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 323 PM CDT SAT APR 16 2016 .SHORT TERM... (Tonight and Sunday) Not much else needs to be said about the possibilities of severe weather and very heavy rainfall over the next 24 hours. Forecasts remains largely intact. Latest QPF from WPC has shifted the heavy rainfall axis into West Central Texas for tonight and continues it into at least the southeast sections of the area through Sunday morning. Coordinated with Forth Worth and San Antonio and added the counties from San Saba and McCulloch down to Junction and Mason into the Flash Flood Watch. Still appears that widespread 2-4 inch rain totals can be expected, but the exact locations remains a little uncertain. At this point, the main question still concerns the formation and movement of the convectively induced cold pool. The faster it moves, the less rainfall any one area will receive. At this point, and considering the expected individual cell motion is almost due north, expect a cold pool to move slowly east. Some clearing has created an axis of better instability across the western Concho Valley westward into the Permian Basin and Trans Pecos. This will be the primary storm initiation location later today. 07 LONG TERM... (Sunday night through next Saturday) The center of upper low will meander over the central Rockies Sunday night into Monday. A couple of embedded disturbances will move around the southeastern periphery of this system and into Texas. The cold frontal boundary will get somewhat of a reinforcement Sunday night and push southeast out of our area. Based on these indications and where the better moisture will be located, we are carrying the highest PoPs across our far eastern counties Sunday night, and across the southeastern part of our area on Monday. Mostly cloudy skies should prevail Sunday night and Monday, although some decrease in cloud cover is possible across the western part of our area. West Central Texas will have some rain chance through the remainder of the work week. The weakened upper low is progged to eventually move east across Nebraska Tuesday night and Wednesday, and into the Midwest by Thursday. The flow aloft will be generally from the west over our area Tuesday and Wednesday, and from the northwest on Thursday. Could have a few weak embedded disturbances moving through, and a backdoor cold front may enter our area on Thursday. With sufficient moisture and increased instability, isolated to scattered showers and thunderstorms will be possible. Temperatures will be warmer, and highs are expected to be in the 80s across increasing parts of our area as the week progresses. 19 .PRELIMINARY POINT TEMPS/POPS... Abilene 61 72 54 72 / 90 80 50 30 San Angelo 61 73 57 73 / 90 70 40 40 Junction 64 74 60 73 / 70 80 70 60 && .SJT Watches/Warnings/Advisories... Flash Flood Watch from 7 PM CDT this evening through Sunday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher- Haskell-Irion-Jones-Nolan-Runnels-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. Flash Flood Watch from Sunday morning through Sunday evening for Kimble-Mason-McCulloch-Menard-San Saba. &&
Hazardous weather outlook, Apr 16, 2:37 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 237 PM CDT SAT APR 16 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 237 PM CDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BECOME MORE WIDESPREAD OVERNIGHT. SOME OF THE STORMS MAY REACH SEVERE LEVELS...WITH THE MAIN THREATS OF LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A POTENTIAL FOR AN ISOLATED TORNADO OR TWO. AS THE STORMS BECOME MORE WIDESPREAD..THEY WILL PRODUCE VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE POSSIBILITY OF WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORMS WILL CONTINUE INTO SUNDAY AS WELL...WITH THE HEAVIEST RAIN SHIFTING EAST INTO THE HEARTLAND AND NORTHWEST HILL COUNTRY. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 16, 4:48 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 448 PM CDT SAT APR 16 2016 TXZ049-054-162215- FISHER TX-NOLAN TX- 448 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FISHER AND NORTHWESTERN NOLAN COUNTIES UNTIL 515 PM CDT... AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY VIEW... OR NEAR COLORADO CITY...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WASTELLA AROUND 515 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAPITOLA...GANNON... BUSBY...I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...US- 180 NEAR THE FISHER-SCURRY COUNTY LINE AND US-84 NEAR THE NOLAN- FISHER COUNTY LINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL TEXAS. LAT...LON 3252 10031 3236 10066 3286 10066 3295 10064 TIME...MOT...LOC 2148Z 218DEG 13KT 3244 10078 DANIELS
Local storm report, Apr 16, 5:49 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
549 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM FUNNEL CLOUD 6 N ROSCOE 32.53N 100.54W
04/16/2016 FISHER TX AMATEUR RADIO
&&
EVENT NUMBER SJT1600045
PMLocal storm report, Apr 16, 5:58 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 8 NW ROSCOE 32.53N 100.64W
04/16/2016 E0.75 INCH FISHER TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600046
PMSpecial weather statement, Apr 16, 6:53 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
653 PM CDT SAT APR 16 2016
TXZ076-170030-
CROCKETT TX-
653 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 730 PM CDT...
AT 653 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCCAMEY...
MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CROCKETT COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3108 10166 3099 10211 3100 10212 3099 10214
3101 10217 3102 10218 3101 10219 3103 10220
3103 10228 3107 10233 3107 10234 3109 10236
TIME...MOT...LOC 2353Z 234DEG 37KT 3108 10225Special weather statement, Apr 16, 7:14 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT SAT APR 16 2016
TXZ049-098-113-170100-
JONES TX-FISHER TX-HASKELL TX-
714 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
NORTHEASTERN FISHER AND NORTHWESTERN JONES COUNTIES UNTIL 800 PM
CDT...
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MCCAULLEY...OR
9 MILES SOUTHWEST OF HAMLIN...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEINDA AROUND 730 PM CDT.
HAMLIN AROUND 735 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUXEDO AND HITSON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3297 9976 3271 10026 3281 10038 3296 10032
3296 9999 3304 9999
TIME...MOT...LOC 0013Z 232DEG 28KT 3279 10025Special weather statement, Apr 16, 8:45 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 PM CDT SAT APR 16 2016
TXZ054-064-065-071-072-170230-
STERLING TX-COKE TX-TOM GREEN TX-NOLAN TX-IRION TX-
845 PM CDT SAT APR 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE...STERLING...
NORTHWESTERN TOM GREEN AND NORTHWESTERN IRION COUNTIES UNTIL 930 PM
CDT...
AT 843 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF STERLING CITY TO 35 MILES
WEST OF SAN ANGELO...AND MOVING EAST AT 35 TO 40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SILVER AROUND 925 PM CDT.
SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA AND SANCO AROUND
930 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE US-87 NEAR THE COKE-
TOM GREEN COUNTY LINE AND THE INTERSECTION OF HIGHWAY 158 AND RANCH
ROAD 2059.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.
LAT...LON 3201 10127 3209 10124 3210 10044 3153 10067
3140 10127
TIME...MOT...LOC 0143Z 278DEG 36KT 3205 10119 3151 10141The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 32 min |
| Apr 16, 7:14 PM CDT | Special Weather Statement | SJT | Jones | 46 min |
| Apr 16, 8:18 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 42 min |
| Apr 16, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 27 min |
| Apr 16, 8:45 PM CDT | Special Weather Statement | SJT | Coke, Sterling | 45 min |
| Apr 16, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 33 min |
| Apr 16, 8:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 46 min |
| Apr 16, 9:06 PM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 3 hr |
| Apr 16, 9:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 27 min |
| Apr 16, 9:46 PM CDT | Special Weather Statement | SJT | Fisher | 59 min |
| Apr 16, 9:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 26 min |
| Apr 16, 10:14 PM CDT | Special Weather Statement | SJT | Coke | 46 min |
| Apr 16, 10:19 PM CDT | Special Weather Statement | SJT | Nolan | 56 min |
| Apr 16, 10:26 PM CDT | Flash Flood Warning | SJT | Crockett, Irion, Sterling, Tom Green | 3 hr |
| Apr 16, 10:38 PM CDT | Special Weather Statement | SJT | Irion | 52 min |
| Apr 16, 11:17 PM CDT | Special Weather Statement | SJT | Jones, Nolan, Taylor | 58 min |
| Apr 16, 11:21 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 39 min |
| Apr 16, 11:41 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Apr 16, 11:47 PM CDT | Special Weather Statement | SJT | Runnels | 43 min |
| Apr 16, 11:51 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Apr 17, 12:00 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 45 min |
| Apr 17, 12:01 AM CDT | Special Weather Statement | SJT | Tom Green | 29 min |
| Apr 17, 12:36 AM CDT | Areal Flood Advisory | SJT | Coke, Coleman, Nolan, Runnels, Taylor, Tom Green | 3 hr |
| Apr 17, 12:46 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 59 min |
| Apr 17, 12:58 AM CDT | Areal Flood Advisory | SJT | Callahan, Haskell, Shackelford, Throckmorton | 3 hr |
| Apr 17, 1:18 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 3 hr |
| Apr 17, 2:16 AM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 3 days |
| Apr 17, 2:33 AM CDT | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 3 hr |
| Apr 17, 3:46 AM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 3 hr |
| Apr 17, 4:32 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 4 hr |
| Apr 17, 4:39 AM CDT | Special Weather Statement | SJT | McCulloch | 66 min |
| Apr 17, 4:44 AM CDT | Special Weather Statement | SJT | Kimble | 61 min |
| Apr 17, 5:19 AM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 41 min |
| Apr 17, 5:22 AM CDT | Special Weather Statement | SJT | Kimble | 38 min |
| Apr 17, 5:36 AM CDT | Special Weather Statement | SJT | San Saba | 39 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.